New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2007
Total Posts : 41
   Posted 11/14/2007 2:25 PM (GMT -6)   
Hello to all, I'm new to this forum. Just diagnosed with crohns in Sept., this year.  After 7 months of sooooo sick and pain racked, one surgery (exploratory), and countless trips (boo hooing my eyes out) trips to the docs. I am looking forward to learning and getting to know you all.  Have been reading the posts and learning some more about the disease and meds. I am right now on 20mg Prednisone (stepped down twice, was on 40), 50mg  Imuran, percocet as needed.  Doc says yesterday that in two weeks we will try to step the pred. down another step and then we can start increasing the Imuran.  These side effects are awful!!!!!!!!!!  I saw where several of you made comments about not sleeping??  Oh,,,how good that would be,,,to sleep the night through!!!!!!!!!!!  Anyway, hope I can talk to some of you soon.  Be warned...I am just plumb full of questions!!!! lol  :-) see ya 

Veteran Member

Date Joined Oct 2004
Total Posts : 3932
   Posted 11/14/2007 2:50 PM (GMT -6)   
Welcome to HealingWell!! So sorry you must be here. Sounds like a lot of pred to be on initially, how severe are the docs rating your disease?
Are your meds helping any?
Well, welcome to our family, this is such a great place for support.


Regular Member

Date Joined Nov 2007
Total Posts : 41
   Posted 11/14/2007 3:03 PM (GMT -6)   
Hi Matthew,  WOW!!  I like the quick response here!!!  My Crohns is severe.  Alot of the small bowel is involved.  It has been the most terrible thing I have ever went through. I hate the fact that I have Crohns for life, but I am so relieved to finally have a diagnosis. I' ve been pretty down and out, now I just want to learn and fight.  I started 40mg daily of Prednisone on Oct 11, then I went down to 30mg on Oct 24, then down to 20mg on Nov 3.  GI doc is keeping me there at least another 2 weeks, mayby longer. Reason is when I started stepping it down, the pain is coming back. I started the Imuran 50 mg on Nov 6. Doc says we will step it up as we take the prednisone down as long as I can tolerate it. With the pain coming back, we don't want to mess with much. I  hear the Imuran will help alot after it gets in my system good, doc says it will take 2 months to see a difference. Thanks for being so supportive, can't wait to get to know you all here....see ya. granna

Regular Member

Date Joined Nov 2007
Total Posts : 47
   Posted 11/14/2007 3:50 PM (GMT -6)   

Welcome to HealingWell! I'm new here as well, but I have found it a great place for information, and to find others with the same condition so you don't feel so alone. I'm glad to hear that you are ready to "fight". We all don't "like" living with CD, but you come to a point where you refuse to let it consume your life. We *have* CD, but it isn't *who* we are.

Best of luck to you on your journey. It's always an interesting time finding the right medication "cocktail" for your symptoms. We're here if you need us!


Regular Member

Date Joined Sep 2006
Total Posts : 181
   Posted 11/20/2007 12:08 PM (GMT -6)   
Welcome granna, if the doctor has not mentioned it please take calcium while on predisone. The drug depletes your calcium which can result in osteoprosis.
want_2_be_well AKA Mel
32 year old Female
Diagnosed with CD 2006, had been ill off and on for over 10 years.
Also have seasonal allergies, milk allergy, and asthma.
CD Meds: Remicade every 8 weeks, Imuran 50 mg, Pentasa

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 1:32 AM (GMT -6)
There are a total of 2,713,273 posts in 299,176 threads.
View Active Threads

Who's Online
This forum has 153753 registered members. Please welcome our newest member, Cecilwood.
208 Guest(s), 4 Registered Member(s) are currently online.  Details
Jesper Poulsen, Girlie, dellathoea, Sheeks175

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer